Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 25, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 22, 2016, 2:29 PM PDT for Elko County, Nye County, Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 2:29 PM PDT (21:29 UTC)
- Expired
- Sep 23, 2016, 1:56 AM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WWUS75 KLKN 222129 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 PM PDT THU SEP 22 2016 NVZ033-230900- /O.NEW.KLKN.WI.Y.0025.160922T2129Z-160923T1600Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 229 PM PDT THU SEP 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. * WINDS...NORTHWEST 20-35 MPH GUSTING TO 55 MPH. * TIMING...INTERMITTENT ALL THROUGH EARLY FRIDAY MORNING. * IMPACTS...DRIVERS OF VANS, CAMPERS, TRAILERS, AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS, ESPECIALLY WHEN DRIVING ALONG INTERSTATE 80. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-230900- /O.NEW.KLKN.WI.Y.0025.160922T2129Z-160923T0900Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 229 PM PDT THU SEP 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY. * WINDS...NORTHWEST 20-30 MPH GUSTING TO 50 MPH. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...DRIVERS OF VANS, CAMPERS, TRAILERS, AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS, BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
1 follow-up statement
256 WWUS75 KLKN 230856 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 156 AM PDT FRI SEP 23 2016 NVZ033-231600- /O.CAN.KLKN.WI.Y.0025.000000T0000Z-160923T1600Z/ /O.NEW.KLKN.WI.Y.0026.160923T0900Z-160923T1600Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 156 AM PDT FRI SEP 23 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...NORTHWEST 20-35 MPH GUSTING TO 55 MPH. * TIMING...INTERMITTENT ALL THROUGH EARLY FRIDAY MORNING. * IMPACTS...DRIVERS OF VANS... CAMPERS... TRAILERS... AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG INTERSTATE 80. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-231000- /O.CAN.KLKN.WI.Y.0025.000000T0000Z-160923T0900Z/ NORTHWESTERN NYE COUNTY- 156 AM PDT FRI SEP 23 2016 ...WIND ADVISORY IS CANCELLED... WINDS IN NORTHWEST NYE COUNTY HAVE WEAKENED BELOW ADVISORY CRITERIA. IT WILL STILL BE GUSTY IN SPOTS WITH NORTHWESTERLY CROSS WINDS. DRIVING WILL STILL BE INCONVENIENT FOR HIGH PROFILE VEHICLES. USE CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 22, 2:00 AM PDT, 12 hours 29 minutes earlier.
Area forecast discussion, Sep 22, 2:00 AM PDT, 12 hours 29 minutes before
Area Forecast Discussion National Weather Service Elko NV 200 AM PDT Thu Sep 22 2016 .SYNOPSIS...A cool low pressure system will be moving through the Great Basin. By the time this system exits on Friday, the mountains of Elko County could accumulate up to a foot of snow. && .SHORT TERM...This morning through Friday. The models are in good agreement. A Pacific storm system will move through the Great Basin region bringing showers and thunderstorms as well as several inches of snow to the mountains. Satellite imagery shows mid to high cloudiness from waning tropical system Paine pushing into southern Nevada and Utah. Some of this moisture may get entrained into the moist low pressure system and enhance precipitation values along our border with Utah over the next couple days. The radar currently shows showers and thunderstorms through the Central portions and extending to the northeastern portions of Nevada. This same are will remain active through the remainder of the day. A positive- tilt Pacific trough is encroaching upon the Pacific Northwest CONUS. Central low pressure will be rapidly moving across the west to reposition over Nevada by late Thursday. The infusion of moisture from Paine will be limited to the NV/UT border area. A cold front will be making its way through the state on Thursday. There is potential for some additional wrap-around precipitation for the mountains of northern Elko County beginning late Thursday as the system exits northeast through Wyoming and Montana. Thunderstorms will occur along the frontal passage and within the unstable air after the passage. Instability will linger over much of the LKN CWFA on Thursday. Snow levels will dip to around 7000 feet Thursday evening with around one-half foot of snow expected around that level. High temperatures will range from the mid 40s to the mid 50s. Low temperatures will generally be in the 40s tonight, dipping into the 30s Thursday night. .LONG TERM...Friday night through next Thursday. The last of the wrap around precip should exit the northeastern parts of the state into Utah by Saturday morning. Northwesterly flow behind the low will usher in dry, stable conditions for the weekend. A Pacific ridge begins to grow eastward over CA and NV early next week and by Sunday develops a closed 594 dm axis over northern CA allowing a gradual recovery in high temperatures back into the 70s and 80s by the middle of next week. Lows will also warm but may be slower to do so with some snow cover in the higher terrain, which will in turn affect nocturnal drainage into the adjacent valleys. Still, 40s will be common again. Winds light with the ridge overhead. By the end of the period another trough flattens the ridge and dry southwest flow enters the region. && .AVIATION...Strong weather system entering the Great Basin will keep moisture in place over all TAF sites through the forecast period. Periods of showers with VCTS at all sites, including night time. The area of thunderstorms will move east with the front. As of 12z Thursday, the frontal boundary extended from around Jackpot to Round Mountain and was drifting east. Winds west of this were west to northwest, and winds east of it from the southwest and south. This line will push out of the state by Thursday afternoon. Ceilings and visibility will largely remain VFR with isolated exceptions to 4SM in heavier showers. Mountain obscurations will be widespread. Conditions will be best at KWMC and KTPH but will reduce there at times Thursday afternoon. En route flight will be iffy in spots with snow above 9000 feet MSL in central and eastern Nevada and above 7500 feet MSL in northern and northeast Nevada. && .FIRE WEATHER...A wet storm system will be moving through the Great Basin tonight through Friday. This will continue to bring rain showers with some isolated thunderstorms. As the system exits on Friday, winds will be strong across northern Elko County. RH values will remain well above critical threshold values due to the rain. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/98/98/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:37 AM PDT | Areal Flood Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 8 hr |
| Sep 22, 11:06 AM PDT | Areal Flood Advisory | LKN | Elko, Eureka, Nye, White Pine | 5 hr |
| Sep 22, 1:39 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.